Had lower face & neck lift. Stitches on front of ears are fine, but staples at back of my ears and neck sting and itch?
Doctor Answers 7
Problems with staples after facelift
I personally haven't used staples in almost 20 years. I'd discuss your problems with your surgeon. Maybe they will be willing to remove the staples a little early. Also, they can examine the area and try to determine if you are truly having a reaction, or if you just don't like those annoying staples. If the tissue is inflamed, they may treat you with some steroids before removing the staples.
Andrew Campbell, M.D.
Facial Rejuvenation Specialist
Quintessa Aesthetic Centers
Discomfort from surgical staples
Hi kaymorton. I'm sorry you are feeling major discomfort from the surgical staples. It is the reason why I prefer to use dissolvable sutures. It is possible you are experiencing discomfort since it is along the hairline and that area alone is always prone to irritation. I recommend following-up with your surgeon for examination to see if you are healing well and there are no possible signs of infection. I wish you the best of luck!
Staples after a Facelift
Often times the incision at the back can itch for a few reasons. For one, it is in your hairline and can be irritating. The other issue, is that the incision right behind your ear can sometimes get a bit moist a little fungus can build up there. Ask your doctor to take a look and make sure it is not too must thus causing resulting an minor fungal irritation.
James P Bonaparte
You might also like...
Behind ear staples from facelift irritating
I too have abandoned staples behind the ear in a facelift simply because of the reason you are experiencing. I'm not sure if you are having an allergic reaction to them or if that is just the nature of the beast. Every facelift patient I have had absolutely cannot wait to have the staples out and have a huge relief once they are out. The area itself is difficult to sleep on and prone to irritation. Ask your surgeon when they can be removed as hopefully it is soon. Additionally, ask your surgeon if a mild hydrocortisone cream (or Benadryl cream) would be OK to use.
Thanks for your question. This could be caused by a few things. It's been years since I used surgical staples regularly (it was during my residency) but I never saw a reaction like you're talking about. I guess it would be possible if you were really sensitive to Nickel. More likely, you're having itching and stinging because of nerve regrowth and healing in the area. You can also have a contact allergy to certain topical antibiotic ointments if you're using one. In any case, you should visit with your surgeon ASAP to get things checked.
Allergic reaction to staples?
I am sorry to hear about your discomfort. My best advise would be for you to schedule an appointment with your surgeon so he or she can take a look. It might be possible to take the staples out early.
Post Facelift Necklift Concerns
Dear kaymorton, I would suggest that you see your surgeon for an examination to determine a proper diagnosis and then a treatment plan can be addressed. Best regards, Michael V. Elam, M.D.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.